Jump to content

Psychiatric Drug Withdrawal: What’s Your Story?


Altostrata
 Share

Recommended Posts

  • Administrator

The Harm Reduction Guide folks are collecting withdrawal stories for publication alongside the Guide.

 

Psychiatric Drug Withdrawal: What’s Your Story?

Hi everyone! A couple of co-editors and I are collecting personal coming off or reducing psychiatric drug narrative submissions for publication. We intend to gather a diverse range of experiences in order to craft a companion collection of stories which will act as a psychiatric drug withdrawal resource. This collection will be made available alongside The Harm Reduction Guide to Coming off of Psychiatric Drugs written by Will Hall.

 

In any length or style, please contact vanessakrasinski at yahoo.com with questions and/or withdrawal narrative submissions by November 19th, 2012.

 

The hope and purpose for the companion collection:

 

While increasing numbers of people are being prescribed psychiatric drugs, so are the numbers of people who have made informed decisions to reduce or come off of them. Unfortunately, while pharmaceutical companies and medical professionals offer liberal prescriptive practices, they do not provide access to longitudinal studies regarding the effects of these drugs, and rarely offer competent resources to help our community members effectively taper off of them.

 

In response to this stark gap in care, the peer/ex-patient/consumer/survivor communities have turned to each other for help. With a spirited interest in providing options, information and peer support, we have shared with each other word-of-mouth tips, underground manuals, respite homes, alternative-to-med internet sites and in darker moments, the simple and kind reminder that we are not alone. As a result, many of us have survived what can be debilitating periods of withdrawal, and are living well with fewer or no prescription drugs.

 

If you are one of these people, we want to hear from you. We recognize there are no pat or universal answers to the problem of withdrawal. But we believe your story could lend hope and potential direction for those who have made a decision to reduce or come off of psychiatric medications. Though we seek to publish this collection to fill a gap in care, we imagine our personal narratives may be more rich, nuanced and helpful than sterile, scientific ‘facts’ might have been.

 

I hope to hear from you!

 

Vanessa Krasinski email: vanessakrasinski at yahoo.com

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • 8 months later...

What is the status of this publication?

2005-2008: Effexor; 1/2008 Tapered 3 months, then quit. 7/2008-2009 Reinstated Effexor (crying spells at start of new job.)
2009-3/2013: Switched to Pristiq 50 mg then 100 mg
3/2013: Switched to Lexapro 10mg. Cut down to 5 mg. CT for 2 weeks then reinstated for 6 weeks
8/2013-8/2014: Tapering Lexapro (Lots of withdrawal symptoms)
11/2014 -8/2015: Developed severe insomnia and uncontrollable daily crying spells
12/2014-6/2015: Tried Ambien, Klonopin,Ativan, Lunesta, Sonata, Trazadone, Seroquel, Rameron, Gabapentin - Developed Anxiety disorder, PTSD, and Psychogenic Myoclonus
7/2015-1/2016: Reinstated Lexapro 2 mg (mild improvement, but crying spells still present)

1/2016-5/2017: Lexapro 5 mg ( helped a lot, but poor stress tolerance & depressive episodes)

5/20/2017 - Raised dose to Lexapro 10 mg due to lingering depression(Total of 2 failed tapers & severe PAWS)

9/11/2018 - Present: Still on 10 mg Lexapro and mostly recovered.(Extremely sensitive to stress which triggers Myoclonus.)

Intro page: http://survivingantidepressants.org/index.php?/topic/4149-lilu-depression-worsened-by-meds/

Link to comment
Share on other sites

  • Administrator

You'll have to contact vanessakrasinski at yahoo.com. Please let us know.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • 1 year later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy